Log in
Anxiety and Depression Support
26,175 members25,517 posts

Feel worse

This might be similar to my last post but I need someone to talk to, I have upped my dose on citalopram from 10mg to 20mg I am 2 weeks in and I feel more depressed now than ive ever felt. I am crying a lot and having a lot of bad days. Is this normal when upping a dose ? Feel so hopeless

19 Replies
oldestnewest

Hi elleeee, I think it is important to remember that these meds always make you feel worse before they start to make you better. I’m currently taking 10mg citalopram and have been for a few month now. My doctor told me to double the dose if I felt the need too, but I am very stubborn. I find myself noticing the bad days moments creeping back in and am considering upping my dose. Please remember you are not alone & if you have only been taking these for two weeks it will take a bit longer before you will see and feel some good effects. Well done you for having the courage to increase your dose.

1 like
Reply

Thankyou very much I’ll try stick them out a bit longer x

1 like
Reply

No problem. Only ever a message away. I’ve been through the early stages and know how rough it is. If I can help I will

2 likes
Reply

Sorry I can’t be of much help except I can talk with you.

I never had any luck with antidepressants. I’m not saying you won’t. There’s lots of people who have had very good results with them.

I wish they worked for me. It would be such a blessing to get some relief.

Hopefully you will start to feel some relief soon.

3 likes
Reply

Can you describe some of your experiences with the anti depressants? Im beginning to feel the same, like they just arent going to work for me. I fought through the initial weeks several times but the side effects subsided slightly but never went away. I think my main issue is health anxiety, so when the side effects linger (nausea, headaches, fatigue), I worry more. Zoloft, Lexapro, Prozac...none have worked or are working : (

1 like
Reply

I’ve tried pristiq, celexa, and sertraline. All 3 were horrible. I was un functional. Couldn’t eat. Real shaky with nausea. And the suicidal thoughts were over the top. It’s a wonder I didn’t succeed. I suffered through 3 months on each one hoping and praying that they would kick in and I would start feeling better. I finally gave up.

I hear there’s a genealogy test that can be done now to determine which type of meds will work with your system. They say it’s kind of pricy.

A friend of mine told me she tried kratom, and it was working for her, so I ordered some and it seems to help me. So far it is still legal in most states, and supposed to be all natural. The best part is I don’t have to go to a dr and beg for meds where I feel like she’s looking at me like I’m a drug addict.

I’m hoping to be able to get this anxiety under control to where I won’t need anything at all except my daily vitamins that I’ve always taken.

If a person can get through anxiety and depression I believe they can conquer anything. It’s the worst thing I’ve ever felt.

2 likes
Reply

I feel your pain. I dont wish it on anyone although I feel a little better knowing Im not alone or crazy. Not wanting to eat nor get out of bed nor leave the house...I know these feelings all too well : (

1 like
Reply

I’m going through the same thing! It’s such a sucky feeling but I hope it gets better for the both of us. Do you have suicidal thoughts too?

Reply

Yes I do :(

Reply

Im right there with you. Feeling helpless and confused, sad, sick. All Ive been hearing is the same, that it could take 6 or even 8 weeks for it to take effect, and you have to just tough it out in the beginning. I havent had much success and feel like my doctors just keep experimenting until something works. Meanwhile Ive been miserable for the better part of 3 years. Ill pray that you get more positive results.

Reply

Thankyou for your reply, have you been told it takes a while to work even when just upping a dose ?

Reply

I went from 20 to 40mg of Citalopram and it did the same thing, don’t worry too much about it. You’ll be ok!

Reply

Thankyou that has given me hope

1 like
Reply

Hey sorry that' your having a bad time. Maybe instead of increasing your doses? Try another kind, speak to your doctor that's what I did. Keep doing it till you find one that works? Take care

1 like
Reply

Hi thanks for the reply I don’t think I need another kind as 10 mg suited me so well into the end of 3 months when the anxiety started creeping back. This is when I decided to up my dose. I am now wishing I didn’t becuase 20mg is making me more depressed than ever and I just can’t understand it, surely I should be feeling much better after upping dose

Reply

Maybe it's not the dose amount? It's the kind of Meds your taking? . Cause more is not always better. Take care

Reply

I was on that as well, started at 10mg and then upped it to 20Helpful Mental Health Appsmg. I to cried a lot and just didn't feel like it was helping much except it seemed to lighten my anxiety some and it helped me lose about 10#, I just didn't seem to have much appetite and my sweet tooth went away. I will say this about your meds, my Dr said it can take 6-8 weeks to really get things regulated, but for me, even after all that time, I felt like it wasn't the right one for me and he put me on Zoloftt, which the first few days, he had me just stop one and start the new one, I felt like I was on withdraw and felt worse for about 4 days. I still don't know if this is the right one after only 2 weeks, but my appetite has come back which is disappointing as I have been trying to get back to a more healthy weight.

Reply

Hi thanks for the reply 10mg was great for me I had been on it for 3 months but towards the end the anxiety was creeping back so I decided to up my dose but now I wish I never did I feel so so depressed all the time I don’t understand why this is happening

Reply

I wish I could give you something on that one- best to ask the dr or counselor on that. Hope you can get answers to help.

Reply

You may also like...